1.Why are antihistamines commonly used surrounded by place of sedative-hynotics for elderly patients?



Answers:
Antihistamines (especially Benadryl) are not habit-forming and do not cause adverse reaction with various pills. Benadryl is also used with mentally in poor health patients in hospitals for alike reasons.
Because they hold the same effects as a narcotic, but are safer, cheaper and smaller number addictive. Often they are used without supervision because they don't enjoy to be as strictly accounted for as prescription drugs.
Probably because they have smaller amount of a half duration, aren't as strong and less side effects.
I would visualize it's because antihistamines can cause drowsiness. I know they put me to sleep if I pilfer too much. If you gave an elderly human being too much sedative-whatsit, you might slow down their metabolism to the point that they die.

In short, I would guess it's because antihistamines are a gentler way to solid someone.
sedative-hynoptics are too strong. but antihistamines have the right amount of sedative in them.
Many antihistamines, close to diphenhydramine (Benadryl) have sedative/hypnotic approaching properties: they make you frightfully drowsy.

Like many of the prescription sleep aids, however, they can produce hangover drowsiness, among other things.

Why are they used contained by the elderly? Many reasons; they're view as being gentler on the system (though they may not be); they're view as clearing out of the system faster (which varies beside the antihistamine); and there is no facts showing that they increase the risk of falling and breaking bones (although that reflects the reality that no-one has certainly looked to see, more than it does a certainty that it isn't going to occur.)

Personally, I rarely use antihistamines surrounded by the elderly, especially elderly men: it can cause other problems (especially for elderly men--it can craft urinating a real problem).
Sedative-hypnotics such as benzodiazepines (e.g. Xanax) increase the risk of acute confusional states (e.g. delirium) within the elderly. Antihistamines, such as Bendaryl or Vistaril in low doses, can be encouraging for sleep or anxiety and tend not to cause confusional states. But as near other drugs in the elderly, one must be cautious about side effects and drug-drug interactions.
I would vote that they are used in place for frequent reasons. For one, elderly pts repeatedly become increasingly confused from sedatives/hypn. This is a safety issue. There is also medication digestion issues and sensitivities. antihist. are not addictive.
yes


Related Questions and Answers
Unstuff a muzzle short taking any medication?
Are there any easy home remedies that I can use to unstuff a nose? Besides taking a shower. I already took one. and at dark I can't breath at all. My nose is so stuffed and if I sleep with my mouth initiate my mouth gets a dry and it sucks. HELP! use Breathe-Right strips...I...

If a medical assistant perscribes medication to a lenient next to out the dr and the tolerant dies ?
would this be covered under civil law or criminal law. A medical assistant is just an assistant.they are not supposed to subscribe anything at any time. I think that the medical organization and the medical assistant, plus the doctor should be sued. ...

  • What class of edcuation is required to become a surgical nurse?
  • where on earth do dermatologists study i.e a skin doctor?
  • Should we be alerted by this?